Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

    I'm a 32 year old Asian male who had severe cystic acne in the late teens and early 20's. I developed some large keloid scars (abnormal scars that keep on growing beyond the original wounds)  on the chest and shoulders. I took accutane, which worsened my acne initially but cleared me up for a few years and I remained mostly clear until my late 20s and my acne started worsening again. 

     In december 2015, I noticed some of my "jawline cysts" seemed very persistent and have been their for months. I found out from derms that they are actually keloids that formed from adult cystic acne along the jawline.   I've received cortisone/5fu injections for them which have flattened them out significantly.   I was on doxy on and off from Jan/2016 to may/2016, my face was very clear the first 3 months before gradually worsening.  So I decided to take the accutane plunge which caused a bad initial breakout in the jawline/neck area, so I stopped the accutane treatment after 2 weeks in fear of developing more keloids.  I've been off of accutane for almost 6 weeks and have been taking Minocyclin twice a day.  The cystic breakouts stopped for 2-3 weeks, but started again 3 weeks ago. Now, I'm still getting new jawline cysts daily and they seem to have become more deep seeded and some of them are very painful and itchy. (my acne never itched or stung before stopping doxy and taking accutane)

   This acne nodule in the middle of the picture was just a tiny blackhead 3 days ago. It started itching like crazy and quickly became an inflamed nodules, and now it's developing 3 seperate heads on top of it.  The itching is almost unbearable and wakes me up at night. I've been getting acne like this daily for the last 3 weeks. Like my skin would start itching and become very inflamed and raised. Sometimes the inflamation goes away the next day sometimes it leaves a dormant cyst underneath the skin, and the ones that keep itching develop into nodules like this.

     I have been getting coritsone injections frequently for these cysts, the cysts tend to shrink rapidly and become skin color shortly after, however I seem get new cysts in the surrounding area a few days alter after the injections.

    Based on my research it seems that pro-longed antibiotic usage can cause gram negative folluculitis, which is an aggrevated form of acne caused by  antibiotic resistant bacteria.  This extreme itcheness and pain is not something i experienced prior to taking antibiotics. (I experienced the same trend of acne worsening and becoming itchy after antibiotics during college until accutane fixed it for me)    Is there anyway to fix my situation besides accutane?  The initial breakout and slowed healing caused by accutane might make me develop more keloids in the jawline area. However, my acne seems to be getting worse despite being on a low carb/non-dairy diet and maintaining 8+ hours of sleep. I've also tried various supplements and topicals.

    As you can see, while I don't have that many pimples, the ones that I do have tend to be large and deep, there are also amny dormant cysts that are skin colored and don't show up on the photos. My main concern is having the cystic jawline pimples turn into keloids.  THe only real "cure" accutane is a double edged sword as it causes initial breakouts and slow healing.
IMG_3777.JPG

IMG_3773.JPG


 

IMG_3637.JPG

IMG_3738.JPG

Edited by PrayingForCure

Share this post


Link to post
Share on other sites

The flattened ones look pretty good, I hope mine can look like that after a few more shots. My derm is giving me only 5mg/ml though >.< which is hella low. Should I insist on a higher dosage?

Share this post


Link to post
Share on other sites

The biggest keloid I had in my face was injected with 5fu/cortisone mixture. Now it's a dented rubbery scar but more hyper pigmented than before. Most of the other ones only received steroid injections at 5mg.

sometimes the ones that only received steriod inejections grow back. 

One other thing you have to worry about is that prolonged cortisone injections can potentially cause more acne.

Share this post


Link to post
Share on other sites

holy sweet jesus, ya it is a steroid so that makes sense. I will have to talk abut my derm about 5fu/cortisone.  Have you considered PDL for discoloration? I read a pub med article on how pdl+TAC+5fu was really effective.  Maybe you can benefit from this

Share this post


Link to post
Share on other sites

for how long were you on accutane?
I got on tane for cystic acne but recently i realized that i do have folliculitis too.They were on my butt arms back and chest and now i'm noticing some on my face too.I'm afraid that i developed Gram negative folliculitis since I was on doxy for 7 months and topical clindamycin for 9 months in different forms.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×